Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 4, 2021Henry County, Tennessee

NWS Memphis, TN issued this special weather statement at May 4, 2021, 4:10 AM CDT for Henry County, Tennessee. It was in force for 35 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2021, 4:10 AM CDT (09:10 UTC)
Expired
May 4, 2021, 4:45 AM CDT
In force
35 min
Issued by
NWS Memphis, TN

County Henry County, TN

The radar

The Ft Campbell radar (KHPX), 95 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 4:20 AM CDTTSTM WND DMGParis, TNTREES AND POWERLINES DOWN.
May 4, 4:30 AM CDTTSTM WND DMG1 Ne Big Sandy, TNNUMEROUS TREES DOWN WITH HOUSES AND VEHICLES DAMAGED ALONG STOCKDALE CIRCLE.
May 4, 4:30 AM CDTTSTM WND DMG7 Nne Big Sandy, TNMOBILE HOME OVERTURNED AT STOCKDALE CIRCLE AND LICK CREEK RD. NUMEROUS TREES DOWN AND POWER OUTAGES IN THE AREA.
May 4, 4:30 AM CDTTSTM WND DMG7 Nne Big Sandy, TNMULTIPLE TREES DOWN AND POWER OUT AT STOCKDALE CIRCLE AND LICK CREEK RD.
May 4, 4:30 AM CDTTSTM WND DMG8 Ne Big Sandy, TNNUMEROUS TREES DOWN WITH HOUSES AND VEHICLES DAMAGED ALONG STOCKDALE CIRCLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2263 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2263 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1050 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
1.3
Supercell composite
7.6

Open this sounding in Storm Lab

The text

As transmitted.

755 
WWUS84 KMEG 040910
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
410 AM CDT Tue May 4 2021
 
TNZ003-004-022-040945-
Weakley TN-Benton TN-Henry TN-
410 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...

Eastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...

At 409 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles south of Murray to
near Paris to McKenzie. Movement was east at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Weakley...northern Benton and Henry Counties should
monitor this storm closely.

LAT...LON 3614 8821 3615 8853 3613 8853 3613 8867
      3650 8867 3650 8805 3647 8805 3644 8806
      3635 8798 3627 8794 3622 8795 3618 8793
      3617 8792 3615 8792
TIME...MOT...LOC 0909Z 256DEG 58KT 3651 8830 3630 8835 3613 8853 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 3, 11:21 PM CDT, 4 hours 49 minutes earlier.

Area forecast discussion, May 3, 11:21 PM CDT, 4 hours 49 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1121 PM CDT Mon May 3 2021

.DISCUSSION...

Updated for aviation discussion

&&

.PREV DISCUSSION... /issued 855 PM CDT Mon May 3 2021/

UPDATE...

Tranquil conditions are occurring across the Mid-South at the
moment. Expect that to all change by around midnight. A line of
severe storms will be racing across Arkansas over the next couple
of hours while there is a line of convection across Central
Illinois into extreme Eastern Missouri that is moving to the
southeast. Both will collide over the Mid-South during the
overnight hours. With dewpoints reaching into the lower 70s today,
there is plenty of instability for the storms to tap into as
CAPE values range between 3500-4000 J/KG across the area. Made
some minor adjustments to temperatures and sky conditions.
Otherwise, current forecast looks good.

KRM

DISCUSSION... /issued 357 PM CDT Mon May 3 2021/

The next 24 to 36 hours are expected to be very active across the
Midsouth. Tonight is especially concerning as nighttime severe
weather often catches people off guard. Make plans now to be
alerted via cell phone, NOAA Weather Radio or any other device
capable of waking you from sleep if warnings are issued. Also,
call your friends and neighbors that may not be as weather aware
in the event warnings are issued.

A cold front will slowly move across the Midsouth tonight and
tomorrow. Severe thunderstorms are expected to develop tonight
ahead of the front and continue through the day tomorrow. Storms
may continue in eastern portions of west Tennessee and northeast
Mississippi through sunset. The greatest severe Will gradually
shift to the south and east with time.

Tonight, the Storm Prediction Center has portions of east
Arkansas and West TN as well as the Missouri Bootheel in an
enhanced area for severe thunderstorms. Farther southeast there is
a sliver of a slight risk area that includes portions of west
Tennessee far northwest Mississippi and east Arkansas. The
remainder of east Arkansas, north Mississippi and west Tennessee
is included in a Marginal Risk.

Diffluent flow aloft will shift over the area ahead of a deep
trough swinging across the Plains. Current SBCAPE values are over
3,000 J/kg across the Midsouth. Although these values will likely
come down a bit after sunset, it is nevertheless indicative of a
very unstable airmass. Dew points are in the low to mid 70s with
PW's near 1.5 inches. Lapse rates up to 8.5C/km will support very
large hail which is expected to be the initial threat starting
around 10pm. As the trough approaches shear will increase.
Forecast soundings in the enhanced risk area over northeast
Arkansas indicate Surface to 2km shear increases from around
100m2/s2 to 150m2/s2 between 11pm and 3am. This may be the
greatest window for tornadoes in northeast Arkansas into the
Missouri Bootheel. A 40kt LLJ is expected to move across northeast
Arkansas, the Missouri Bootheel and northwest TN after 4 am. The
potential for damaging wind will exist with any storm but will
likely be enhanced along the cold front.

Tomorrow, the Storm Prediction Center has most of north
Mississippi and a portion of west Tennessee in an enhanced risk.
To the northwest there is a sliver of slight risk that includes
portions of east Arkansas and West Tennessee. The remainder of
far northwest Tennessee, east Arkansas and the Missouri Bootheel
is included in a Marginal risk.

Slightly cooler temperatures tomorrow should help limit
instability. However, the cap is expected to be weaker. We may
see an ongoing line of strong to severe storms at sunrise moving
across the Mississippi river. By mid morning additional cellular
storms are expected to develop across much of west Tennessee and
north Mississippi. Low level shear should be much lower in the
enhanced risk tomorrow, so the tornado threat should be a bit
lower. Lapse rates will remain high, in the 7.5-8 C/km range
resulting in a continued threat of large hail. The cold front is
expected to approach the Mississippi river during the early
afternoon hours. During the early afternoon hours much of west
Tennessee and north Mississippi will be under the right rear
entrance region of a 110kt upper level jet streak. The potential
for damaging wind will exist with any storm but will likely be
enhanced along the cold front as it sweeps across the area.

Cooler and drier air will move in tomorrow night. Mostly dry
conditions are expected in Wednesday through Friday. Expect
highs in the 70s and lows in the upper 40s to mid 50s. A few
showers and weak afternoon thunderstorms may return over the
weekend  but no strong or severe storms are expected. Some 80
degree high temperatures may also return over the weekend.

30

&&

.AVIATION...

A line of strong to severe TSRAs to push into the region overnight
This line should impact KMEM, KMKL, KJBR and to a lesser extent
KTUP. Placed a tempo for s gusty winds as this line moves
through. Expect light and variable winds after the line until
southerly flow can re-establish. KTUP should see a couple rounds
of SHRAs/TSRAs starting by sunrise and continuing into early
afternoon. More SHRAs/TSRAs are expected to develop along the
cold front that will push across the Mid-South Tuesday afternoon
and evening. Best chances for redevelopment appear to be north of
the TN/MS line.

SJM

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 4, 1:49 AM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
149 AM CDT Tue May 4 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-050900-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
149 AM CDT Tue May 4 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for portions of eastern
Arkansas, the entire Missouri Bootheel, and all of west Tennessee
through 8AM Tuesday morning. Damaging wind and very large hail
are the main threats. See website for additional details.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Strong to severe thunderstorm threat will continue into Tuesday.
Damaging wind, large hail and tornadoes are possible. See website
for additional details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed overnight and Tuesday.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

AC3

In the hours before

Local storm report, May 4, 3:20 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
320 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND DMG     1 W TRUMANN             35.67N  90.54W
05/04/2021                   POINSETT           AR   LAW ENFORCEMENT

            A FEW HOMES DAMAGED ON HIGHWAY 69 WEST OF TRUMANN. TREE
            DAMAGE AND A FEW SIGNS BLOWN DOWN AS WELL.

&&

MJ
Local storm report, May 4, 3:44 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
344 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 AM     TSTM WND DMG     OAK GROVE HEIGHTS       36.13N  90.52W
05/04/2021                   GREENE             AR   SOCIAL MEDIA

            LARGE TREE DOWN

&&

MJ
Special weather statement, May 4, 3:46 AM CDT, 24 minutes before
Special Weather Statement
National Weather Service Memphis TN
346 AM CDT Tue May 4 2021

TNZ019-020-048-050-051-040930-
Crockett TN-Lauderdale TN-Haywood TN-Dyer TN-Gibson TN-
346 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 AM CDT
FOR...

Crockett County in western Tennessee...
East central Lauderdale County in western Tennessee...
Northern Haywood County in western Tennessee...
Southeastern Dyer County in western Tennessee...
Southwestern Gibson County in western Tennessee...

At 346 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from near Chestnut Bluff to Forked
Deer to near Nutbush. Movement was east at 20 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Crockett...east central Lauderdale...northern Haywood...
southeastern Dyer and southwestern Gibson Counties should monitor
this storm closely.

LAT...LON 3594 8901 3580 8901 3568 8905 3568 8906
      3569 8907 3563 8907 3563 8957 3574 8946
      3593 8934
TIME...MOT...LOC 0846Z 253DEG 19KT 3593 8928 3577 8938 3564 8946
Local storm report, May 4, 3:49 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
349 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 AM     TSTM WND GST     5 W SHARON              36.24N  88.91W
05/04/2021  E60 MPH          WEAKLEY            TN   TRAINED SPOTTER

&&

MJ
Special weather statement, May 4, 3:54 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
354 AM CDT Tue May 4 2021

ARZ036-TNZ049-050-052-088>090-040945-
Crittenden AR-Hardeman TN-Tipton TN-Fayette TN-Madison TN-Shelby TN-
Haywood TN-
354 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...

Central Crittenden County in eastern Arkansas...
Northwestern Hardeman County in western Tennessee...
Eastern Tipton County in western Tennessee...
Fayette County in western Tennessee...
Southwestern Madison County in western Tennessee...
Shelby County in western Tennessee...
Haywood County in western Tennessee...

At 354 AM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Brownsville to near T O Fuller State Park. Movement was
northeast at 45 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in central Crittenden...northwestern Hardeman...eastern
Tipton...Fayette...southwestern Madison...Shelby and Haywood Counties
should monitor this storm closely.

LAT...LON 3511 9040 3563 8961 3558 8950 3560 8947
      3564 8947 3563 8908 3544 8884 3501 8967
      3500 9040
TIME...MOT...LOC 0854Z 245DEG 39KT 3552 8930 3506 9019

MJ
Special weather statement, May 4, 4:10 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
410 AM CDT Tue May 4 2021

TNZ003-004-022-040945-
Weakley TN-Benton TN-Henry TN-
410 AM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 AM CDT
FOR...

Eastern Weakley County in western Tennessee...
Northern Benton County in western Tennessee...
Henry County in western Tennessee...

At 409 AM CDT...strong thunderstorms producing winds at least 40 mph
was located along a line extending from 6 miles south of Murray to
near Paris to McKenzie. Movement was east at 65 mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in eastern Weakley...northern Benton and Henry Counties should
monitor this storm closely.

LAT...LON 3614 8821 3615 8853 3613 8853 3613 8867
      3650 8867 3650 8805 3647 8805 3644 8806
      3635 8798 3627 8794 3622 8795 3618 8793
      3617 8792 3615 8792
TIME...MOT...LOC 0909Z 256DEG 58KT 3651 8830 3630 8835 3613 8853

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:47 AM CDTAreal Flood AdvisoryMEGDeSoto73 min
May 4, 7:15 AM CDTSpecial Weather StatementMEGMonroe30 min
May 4, 9:44 AM CDTSpecial Weather StatementMEGMonroe46 min
May 4, 9:48 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Yalobusha57 min
May 4, 10:44 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc46 min
May 4, 10:52 AM CDTSpecial Weather StatementMEGMonroe23 min
May 4, 11:44 AM CDTSpecial Weather StatementMEGChickasaw31 min
May 4, 12:24 PM CDTSpecial Weather StatementMEGChickasaw, Monroe36 min
May 4, 12:36 PM CDTSpecial Weather StatementMEGPanola, Tate24 min
May 4, 1:06 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate24 min
May 4, 1:27 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union33 min
May 4, 1:53 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha37 min
May 4, 2:02 PM CDTSpecial Weather StatementMEGBenton, Union28 min
May 4, 2:23 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Union, Yalobusha22 min
May 4, 2:25 PM CDTAreal Flood AdvisoryMEGYalobusha3 hr
May 4, 2:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah30 min
May 4, 2:37 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union26 min
May 4, 2:54 PM CDTAreal Flood AdvisoryMEGLafayette3 hr
May 4, 2:58 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw47 min
May 4, 3:00 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah19 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union16 min
May 4, 3:17 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
May 4, 3:33 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
May 4, 3:58 PM CDTAreal Flood AdvisoryMEGLee3 hr
May 4, 4:10 PM CDTSpecial Weather StatementMEGDeSoto35 min
May 4, 2:34 AM CDTSevere Thunderstorm WarningMEGTipton41 min
May 4, 2:59 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion46 min
May 4, 3:10 AM CDTSpecial Weather StatementMEGShelby, Tipton35 min
May 4, 3:28 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Obion, Weakley47 min
May 4, 3:46 AM CDTSpecial Weather StatementMEGCrockett44 min
May 4, 3:54 AM CDTSpecial Weather StatementMEGFayette, Haywood, Shelby, Tipton51 min
May 4, 4:18 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henry, Weakley27 min
May 4, 4:20 AM CDTSpecial Weather StatementMEGGibson25 min
May 4, 4:43 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry47 min
May 4, 11:40 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 days
May 4, 5:28 PM CDTSpecial Weather StatementMEGHenry32 min
May 4, 5:43 PM CDTAreal Flood AdvisoryMEGShelby3 hr
May 4, 6:29 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 4, 6:56 PM CDTSpecial Weather StatementMEGLake34 min
May 4, 12:38 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 1:30 AM CDTSevere Thunderstorm WarningMEGClay, Greene45 min
May 4, 1:46 AM CDTFlash Flood WarningMEGClay, Greene3 hr
May 4, 1:48 AM CDTSpecial Weather StatementMEGCraighead, Poinsett27 min
May 4, 1:57 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett48 min
May 4, 2:08 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 2:25 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Mississippi50 min
May 4, 2:58 AM CDTAreal Flood AdvisoryMEGClay2 hr
May 4, 11:37 AM CDTRiver Flood WarningMEGClay, Greene47 hr
May 4, 5:03 PM CDTSpecial Weather StatementMEGCraighead, Greene27 min
May 4, 5:29 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett31 min
May 4, 5:56 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett34 min
May 4, 6:20 PM CDTSpecial Weather StatementMEGCross40 min
May 4, 6:25 PM CDTSpecial Weather StatementMEGMississippi35 min
May 4, 12:45 AM CDTSpecial Weather StatementMEGDunklin, Pemiscot30 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot41 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.